Alert archive / Tennessee / Special Weather Statements in 2017

Special Weather Statement, NWS Morristown, TN

February 7, 2017Anderson County, Roane County, Tennessee

NWS Morristown, TN issued this special weather statement at Feb 7, 2017, 2:39 PM EST for Anderson County, Roane County, Tennessee. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 7, 2017, 2:39 PM EST (19:39 UTC)
Expired
Feb 7, 2017, 3:30 PM EST
In force
51 min
Issued by
NWS Morristown, TN

Counties Anderson County, TN, Roane County, TN

The radar

The Knoxville radar (KMRX), 104 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.7 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2017-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2017-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 367 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
806 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
367 m²/s²
0-3 km storm-relative helicity
336 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

000 
WWUS84 KMRX 071939
SPSMRX

Special Weather Statement
National Weather Service Morristown TN
239 PM EST TUE FEB 7 2017
 
TNZ012-013-035>037-067>069-072030-
Anderson TN-Roane TN-Loudon TN-Campbell TN-Scott TN-Union TN-Knox TN-
Morgan TN-
239 PM EST TUE FEB 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORGAN...
NORTHEASTERN LOUDON...NORTHWESTERN KNOX...ANDERSON...SOUTHWESTERN
CAMPBELL...ROANE...SOUTHEASTERN SCOTT AND SOUTHWESTERN UNION COUNTIES
UNTIL 330 PM EST...

At 239 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles northwest of Oliver Springs to near
Wartburg to near Rockwood. Movement was east at 35 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Oak Ridge, Clinton, Lenoir City, Kingston, Rockwood, Farragut, Oliver
Springs, Midtown, Harriman, Lake City, Norris, Oakdale, Coalfield,
Big Ridge S.p., Rosedale, Karns, Dearmond, Norris Dam S.p., Frozen
Head S.p. and Bradbury.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3583 8477 3585 8475 3586 8473 3589 8471
      3591 8468 3596 8470 3606 8457 3628 8446
      3627 8390 3601 8401 3577 8432
TIME...MOT...LOC 1939Z 279DEG 29KT 3621 8446 3606 8453 3589 8476 

$$

AMP.23

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this special weather statement went out at Feb 7, 12:42 PM EST, 1 hour 57 minutes earlier.

Area forecast discussion, Feb 7, 12:42 PM EST, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
1242 PM EST Tue Feb 7 2017

.DISCUSSION...
Line of storms moving through Middle Tennessee will eventually
impact all of the terminals. Trends have shown these storms to be
weaker than previously forecasted, so hopefully impacts within any
storms will be less than previously anticipated. Due to the
rainfall we will likely see another round of fog overnight,
currently the confidence in ceiling/visibilities overnight is low
until we see what these storms due this afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             63  52  70  41 /  80  60  40  60
Knoxville McGhee Tyson Airport, TN  64  52  69  41 /  80  70  40  70
Oak Ridge, TN                       63  52  68  40 /  80  60  40  60
Tri Cities Airport, TN              67  48  64  38 /  60  70  40  70

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...None.
VA...None.
&&

ABM
Hazardous weather outlook, Feb 7, 3:22 AM EST, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
322 AM EST TUE FEB 7 2017

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-080830-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
322 AM EST TUE FEB 7 2017 /222 AM CST TUE FEB 7 2017/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE TOWARD THE TENNESSEE VALLEY AND SOUTHERN
APPALACHIANS TONIGHT. AHEAD OF THIS FRONT...THE AIRMASS WILL BE
MOIST AND UNSTABLE PRODUCING WIDESPREAD SHOWERS AND THUNDERSTORMS
OVER MIDDLE TENNESSEE AND ALABAMA DURING THE AFTERNOON. THESE
STORMS WILL MOVE RAPIDLY NORTHEAST INTO EAST TENNESSEE LATER IN
THE AFTERNOON AND INTO THE EVENING.

THE VERTICAL WIND PROFILE WILL BE CONDUCIVE TO PRODUCING HIGH
WINDS...SOME LARGE HAIL...AND ISOLATED TORNADOES IN ANY OF THE
STRONGER THUNDERSTORM CELLS. THE GREATEST THREAT LOOKS TO BE
LOCATED ACROSS THE CUMBERLAND PLATEAU AND SOUTHEAST TENNESSEE
COUNTIES.

PLEASE STAY TUNED TO THE LATEST FORECAST OF THIS POTENTIAL SEVERE
WEATHER EVENT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE ACTUAL COLD FRONT WILL NOT REACH EAST TENNESSEE AND ADJACENT
AREAS UNTIL WEDNESDAY. MORE THUNDERSTORMS WILL LIKELY DEVELOP
ALONG THE FRONT DURING THE AFTERNOON AND EVENING HOURS. SOME OF
THESE STORMS WILL BE CAPABLE OF PRODUCING STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR LATE TUESDAY AFTERNOON AND
EVENING.

In the hours before

Special weather statement, Feb 7, 2:00 PM EST, 39 minutes before
Special Weather Statement
National Weather Service Morristown TN
100 PM CST TUE FEB 7 2017

TNZ081-082-071930-
Sequatchie TN-Bledsoe TN-
100 PM CST TUE FEB 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR SEQUATCHIE AND BLEDSOE COUNTIES
UNTIL 130 PM CST...

At 100 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles north of Pikeville to 12 miles north
of Dunlap to Gruetli-Laager. Movement was east at 40 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Dunlap, Pikeville, Cartwright, Fall Creek Falls State Park, Palio,
Brayton, Melvine, Mount Crest, Old Cumberland and Cagle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3553 8560 3555 8546 3557 8542 3572 8526
      3576 8526 3577 8504 3575 8503 3576 8492
      3568 8499 3568 8498 3557 8511 3553 8510
      3552 8513 3549 8514 3549 8513 3525 8543
      3531 8556 3541 8549 3543 8554 3549 8554
TIME...MOT...LOC 1900Z 272DEG 36KT 3579 8521 3555 8546 3539 8565

AMP.23
Special weather statement, Feb 7, 2:10 PM EST, 29 minutes before
Special Weather Statement
National Weather Service Morristown TN
210 PM EST TUE FEB 7 2017

TNZ081-098-099-072000-
Sequatchie TN-Marion TN-Hamilton TN-
210 PM EST TUE FEB 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SEQUATCHIE...MARION AND
CENTRAL HAMILTON COUNTIES UNTIL 300 PM EST/200 PM CST/...

At 210 PM EST/110 PM CST/, Doppler radar was tracking strong
thunderstorms along a line extending from near Tracy City to near
Monteagle to near Cowan. Movement was east at 50 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Chattanooga, Dunlap, Jasper, Soddy-Daisy, Signal Mountain, South
Pittsburg, Walden, Whitwell, Kimball, Monteagle, Fairmount, Red Bank,
Powells Crossroads, Orme, Cartwright, Flat Top Mountain, North
Chickamauga Creek Gorge, Foster Falls S.p., Hicks Gap S.p. and Middle
Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3524 8585 3524 8582 3522 8577 3522 8574
      3524 8569 3529 8571 3532 8557 3534 8554
      3536 8550 3538 8526 3536 8523 3538 8521
      3539 8511 3520 8517 3499 8537 3499 8586
      3522 8586 3522 8587
TIME...MOT...LOC 1910Z 268DEG 44KT 3531 8574 3520 8587 3508 8605

AMP.23
Special weather statement, Feb 7, 2:35 PM EST, 4 minutes before
Special Weather Statement
National Weather Service Morristown TN
235 PM EST TUE FEB 7 2017

TNZ067-068-081>086-099-100-072015-
Sequatchie TN-Rhea TN-Bledsoe TN-Northwest Monroe TN-Roane TN-
Loudon TN-Bradley TN-Hamilton TN-Meigs TN-McMinn TN-
235 PM EST TUE FEB 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR RHEA...SOUTHWESTERN LOUDON...
NORTHWESTERN BRADLEY...EAST CENTRAL SEQUATCHIE...MEIGS...CENTRAL
BLEDSOE...CENTRAL MCMINN...NORTHEASTERN HAMILTON AND SOUTHERN ROANE
COUNTIES UNTIL 315 PM EST/215 PM CST/...

At 234 PM EST/134 PM CST/, Doppler radar was tracking strong
thunderstorms along a line extending from 8 miles east of Pikeville
to 9 miles west of Dayton to 6 miles southeast of Dunlap. Movement
was east at 55 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Athens, Dayton, Sweetwater, Loudon, Dunlap, Decatur, Soddy-Daisy,
Spring City, Graysville, Niota, Philadelphia, Flat Top Mountain,
Clear Water, Hillsview, Murray Store, Big Spring, Piney Falls S.p.,
Old Washington, Brayton and Birchwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3529 8546 3545 8529 3574 8506 3579 8431
      3550 8453 3524 8484
TIME...MOT...LOC 1934Z 264DEG 49KT 3562 8505 3545 8518 3530 8534

AMP.23
Special weather statement, Feb 7, 2:39 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Morristown TN
239 PM EST TUE FEB 7 2017

TNZ012-013-035>037-067>069-072030-
Anderson TN-Roane TN-Loudon TN-Campbell TN-Scott TN-Union TN-Knox TN-
Morgan TN-
239 PM EST TUE FEB 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORGAN...
NORTHEASTERN LOUDON...NORTHWESTERN KNOX...ANDERSON...SOUTHWESTERN
CAMPBELL...ROANE...SOUTHEASTERN SCOTT AND SOUTHWESTERN UNION COUNTIES
UNTIL 330 PM EST...

At 239 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles northwest of Oliver Springs to near
Wartburg to near Rockwood. Movement was east at 35 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Oak Ridge, Clinton, Lenoir City, Kingston, Rockwood, Farragut, Oliver
Springs, Midtown, Harriman, Lake City, Norris, Oakdale, Coalfield,
Big Ridge S.p., Rosedale, Karns, Dearmond, Norris Dam S.p., Frozen
Head S.p. and Bradbury.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3583 8477 3585 8475 3586 8473 3589 8471
      3591 8468 3596 8470 3606 8457 3628 8446
      3627 8390 3601 8401 3577 8432
TIME...MOT...LOC 1939Z 279DEG 29KT 3621 8446 3606 8453 3589 8476

AMP.23

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 7, 2:00 PM ESTSpecial Weather StatementMRXBledsoe, Sequatchie30 min
Feb 7, 2:10 PM ESTSpecial Weather StatementMRXMarion50 min
Feb 7, 2:35 PM ESTSpecial Weather StatementMRXMeigs, Rhea40 min
Feb 7, 3:00 PM ESTSpecial Weather StatementMRXBradley, Hamilton, McMinn, Meigs, Monroe, Polk60 min
Feb 7, 3:32 PM ESTSpecial Weather StatementMRXBlount, Hamblen, Jefferson, Knox, Loudon, Sevier43 min
Feb 7, 4:02 PM ESTSpecial Weather StatementMRXPolk43 min

Nearby

Special Weather Statements in Tennessee, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.